Top
10
Doctor insights on: Nervous Leg Shaking

Share
1

1
Is the tendency to tap your leg rapidly, either out of boredom or nervousness normal?

Is the tendency to tap your leg rapidly, either out of boredom or nervousness normal?

To a certain degree.: Foot shaking is usually a sign of anxiety (boredom can sometimes be anxiety). If this symptom is persistent & invasive in one's daily functioning then the behavior becomes an extreme. And any extreme form of behavior would be considered abnormal. ...Read more

Shaking (Definition)

Shaking is a symptom in which a person has tremors (shakiness or small back and forth movements) in part or all of his body. Shaking can be due to cold body temperatures, rising fever (such as with infections), neurological problems, medicine ...Read more


2

2
What's the difference between tremors and nervousness? Don't the both of them involve shaking? What else?

What's the difference between tremors and nervousness? Don't the both of them involve shaking? What else?

Exam and f/u recom: Check w/ your doctor for an exam & tests if needed. Diff causes and types of tremors. Some are benign tremors can increase with stress. Many tremors are related to a neurologic response. Thyroid disease, some drug exposures/withdrwl can result in tremor like sxs. Oder patients, Parkinson's along with other conditions. Muscle twitch & shaking may seem like tremors, may occur when not a neuro tremo ...Read more

See 2 more doctor answers
3

3
My grandmother is 88yrs old. She has been complaining of lightheadedness, nervousness and shaking. She went to the hospital and they said she was ok.

My grandmother is 88yrs old. She has been complaining  of lightheadedness, nervousness and shaking. She went to the hospital and they said she was ok.

Not okay: From your description, it doesn't sound like your grandmother is okay. At the very least, she's very anxious. If the er doctors examined discharged her, they must have given suggestions for follow-up care. Were medications prescribed? You could call her physician and ask for help. Also, er doctors (like any of us) can be wrong. If you're concerned, return to er for a recheck. ...Read more

4

4
How do I control my shaking hands and nervousness during my weekly presentations?

How do I control my shaking hands and nervousness during my weekly presentations?

Beta blockers: Beta blockers such as Propranolol are commonly prescribed for presentations. You can't take if you have asthma. Relaxaton therapy, rehearsal also help. Benzodiazepines like Xanax (alprazolam) or Klonopin may help as well but can cause sedation and dependence. ...Read more

See 1 more doctor answer
6

6
I just started (2days) on low dose of thyroid med having flushing , nervousness, shaking , chills and sweating. Should i continue?

I just started (2days) on low dose of thyroid med having flushing , nervousness, shaking , chills and sweating. Should i continue?

No.: The symptoms sounds like hyperthyroidism. Stop the medication and go back to your physician.He can better determine whether this was from the medication or something else. ...Read more

7

7
Kept picking leg scab (nervousness). Formed a thick skin like lump large pimple size. Besides stop picking, any way to make smooth again?

Kept picking leg scab (nervousness). Formed a thick skin like lump large pimple size. Besides stop picking, any way to make smooth again?

Scars & VitaminE: Life holds no guarantees as we know, but vitamin e oil placed directly on the scar regularly can help to fade or remove the scar. You can get a bottle of it in the drug store. It's inexpensive and worth a try; just be patient. See doctor and don't get infected. Peace and good health. ...Read more

8

8
I have a question about what could be wrong with me I have ringing in my ears all the time, numbness and tingling in my legs and feet, nervousness, chills, upset stomache, socially withdrawn, jumpiness or easily startled, feeling from being distracted fro

I have a question about what could be wrong with me I have ringing in my ears all the time, numbness and tingling in my legs and feet, nervousness, chills, upset stomache, socially withdrawn, jumpiness or easily startled, feeling from being distracted fro

Hello. : Hello. I can't diagnose your symptoms. However, just reading some of the description makes me wonder if you are a combat veteran or if you have had a head injury. Post traumatic stress can present with becoming easily startled (increased startle reflex) especially with loud and unexpected noises. Jumpiness can come from being in a frequent fight or flight state (ready to jump into action to protect oneself). This is from dysregulation of the autonomic nervous system. Upset stomach can also be caused by this. Feeling emotionally numb with detachment from loved ones is common. There can be difficulty falling asleep due to painful ruminations and memories of traumatic events. If someone has nightmares they might be afraid to fall asleep. Additionally, if someone has been in a combat environment, the enemy often strikes at night, so the brain gets used to sleeping lightly or sleeping little. There can be awakening from nightmares (even if they aren't recalled). Often with either a traumatic brain injury or with post traumatic stress disorder, there are sleep disturbances which can include restless leg syndrome. Restless legs can make it very difficult to fall asleep. Ringing in the ears (tinnitus) occurs frequently after traumatic brain injuries. The lack of ambition can result from depression or because a person develops a foreshortened sense of the future (ie. I will never be happy again. My career will fail. Etc.) loss of touch with reality is dissassociation. It is a defense mechanism used by the brain to take you away from something that is very emotionally upsetting. It can be quite dangerous. For instance, if you are driving a car and are dissassociated - you are not able to pay attention to the road. Depression can also leach all the joy from life. Strip you of energy and motivation. I am most concerned by your suicidal thoughts. Your symptoms are treatable. Your quality of life can improve. Please don't give up hope. If you have a suicidal plan and an urge to act on it, you need to get emergecy help. Think of how devastated your children would be without you. As i said earlier, i can't diagnose you. But I do recommend that you obtain a psychiatric evaluation. Symptoms of possible depression, post traumatic stress and possible head trauma can be explored. You had the courage to write in and ask about this. The next step is to muster your courage to be evaluated. Your life can be better. Take care. God bless. ...Read more

See 1 more doctor answer
9

9
Low potassium has made my legs cramp. Taking supplements. Not a nervous person. Could low potassium cause feelings of nervousness?

Low potassium has made my legs cramp. Taking supplements. Not a nervous person. Could low potassium cause feelings of nervousness?

Absolutely: Low potassium (or what we call, hypokalemia) can have a wide array of symptoms associated with it. Generally, they are in the constellation of weakness, fatigue, muscle cramping - but psychological symptoms have been reported. Contact your doctor immediately to advise on treatment and additional testing. CAUTION: Potassium is one of the elements that if you get too much, it can be disastrous. ...Read more

10

10
Leg randomly starts shaking what does this mean?

Leg randomly starts shaking what does this mean?

Leg shaking: You should be evaluated by a physician. You might have a neurological disorder such as huntington's disease, myoclonus, periodic limb movement disorder, or restless legs syndrome, etc. ...Read more